View Full Version : Anyone sensitive to meds??
11-28-2010, 04:26 PM
I am currently taking Plaquenil, Keppra, a daily prenatal vitamin, daily folic acid supplement, colace & zantac. I took midol complete the other night for cramps/bloating etc. It treats cramps, bloating, fatigue, headache, backache etc & so it has acetaminophen, caffeine, a diuretic & whatever else in it to help with the symptoms. I only took 1 pill at first(the usual dose is 2 pills every 6 hrs)..after about an hr i felt a little out of it and dizzy but it didn't really work for the pain so I took the other pill. After that kicked in I felt nauseous, lightheaded, weak, shakey etc. I thought maybe it was because I hadn't eaten so I grabbed something but it didn't make a difference. Later on I still didn't feel better so my bf checked my bp & it was 138/52. My bp usually runs around 110ish/70s or even hovers around normal range at 120/80. When my lupus is flaring it can go up to around 140/upper 80s/90. I didn't recheck my bp after the meds wore off and I was feeling better but Im pretty sure that is what caused it since I felt the way I did. I cannot take Benadryl or Sudafed because they make me jittery/anxious. Im just wondering if this is another one of those meds I wont be able to tolerate due to the lupus now or if anyone else has had any similar experiences? Why does this happen? Im interested in all stories! Thanks. -Lupie Britt
P.S. I also seem to be overly sensitive to caffeine anymore as well..makes me shakey,jittery,and of course messes with my nystagmus i get since ive had seizures and i dont have to have a lot..even a half of a cup or too much chocolate does it...anyone with similarities?
11-28-2010, 10:40 PM
I'm very sensitive to lots of meds. I can't take steroids, because I have Avascular Necrosis. I'm very sensitive to any opioid. The one time that I tried Tramadol was a day-long disaster. I'm so allergic to opioids, I can't even eat something with poppy seeds in it.
The few times that I've been anesthetized, I take longer to come out of it than most people, and I get extremely sick. Most pain meds knock me out. Baclofen helps a bit with muscle spasms, but a whole pill will make me sleep for 14 hrs. straight and still be groggy afterward. My hubby cuts them in half for me if I'm spasming badly enough to take one.
I'm a real mess when it comes to meds!
As for caffeine - if I ever had to give up my daily coffee, life wouldn't be worth living! I'm also a chocoholic, so it's a good thing that I can handle caffeine!
So far I haven't had any issue with meds. I take so many that I am not sure I would even know if I was having a reaction to one or if it was just a new symptom! LOL As for caffeine... I am with Marla. Some days I would just as easily take mine via IV. I am not giving that up!
11-29-2010, 11:13 AM
I wasn't always that sensitive to caffeine. I love french vanilla cappuchinos!(cant spell lol)..I also love Mcdonalds sweet tea but I cant seem to drink much without getting jittery & it causing me to have to go to the bathroom. I guess I just must be sensitive to it because it hurts my stomach. Its my legal speed lol...ugh it sucks!
01-04-2011, 10:25 PM
If Benedryl makes you feel jittery and anxious it's very important you let your doctor's know that you have developed a paradoxical response to those drugs. I didn't know what that was and before I learned about it I had developed that problem with many drugs I had taken long term. I can no longer take any benzos or antihistamines which means any time I need to go in for a small procedure I have to be given a general anesthesia. For me it got worse every time I took one of them until I felt like I was going to have a stroke because of the anxiety.
01-10-2011, 06:01 AM
I have a terrible time with certain meds. Prendisone now makes me feel like I have had 1,000 cups of caffine! So that is out.
I can use my opiates for pain thank goodness as I cannot take NSAIDS because of my stomach ulcers.
I was taking this antidepressant for my fibro and I remember feeling so good, and one day, boom, I was terribly allergic to not only that one but ALL of them! I ended up in the ER just from trying another one. So I am limited to pain treatment.
Benedryl makes me anxious as all hec, so I don't know what is wrong with me. My benzo for my vertigo works well and I pray I never have a problem with that, because my neurologist says my dizzy problem would be FAR worse without my ativan.
01-10-2011, 06:03 PM
EllaBlue, I don't know if this reaction is common with Lupus or not but it's a terrible problem. My doctors get so upset with me, like I'm not compliant or causing unnecessary problems. I would love to hear from others just to feel like I'm not alone and to be able to stand up for myself with confidence. I have chronic urticaria and prednisone is the only drug that helps it that I haven't had a reaction to so far. I've been so sick lately I'm feeling like giving up right now. So I DO know how you feel and I hope someone will have some guidance for us.
I take Norco for pain and have drastic highs and lows so I try to take the least amount possible every day (not enough to sufficiently control the pain.) Whenever I'm given a new Rx for something I'm afraid to take it. I feel like my blood pressure medicine is making my blood pressure go up instead of down and the lipid lowering meds make my muscles weaker and more painful.
Trying to explain what benzos and antihistamines now do to me has been difficult. Living alone and not having friends or family in the area to help me when I can barely form sentences is also a problem. 1000 cups of coffee is a good description but there's even more for me than that. When I try to sleep I awaken every 15 minutes on the dot with a feeling of terrifying fear, rapid heartbeat and confusion. I tried antidepressants and felt like I was losing my mind so I'll never do that again!
I wish you the best and hope you don't have allergies to any more of your meds.
01-10-2011, 06:28 PM
I very sensitive to meds. Iron makes me sick. I take a special Iron that's easy on your stomach.
01-13-2011, 03:53 PM
Some sensitivity to meds is allergic reactions, but some is due to drug interaction. Because I take so many different ones. I sat down with my pharmacist and she helped me plan a schedule where they would not interact badly for me